MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P FULL DOSE 1 PACK; BONE CEMENT

STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P FULL DOSE 1 PACK; BONE CEMENT
Catalog Number 6191-1-001
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Bone Cement Implantation Syndrome (4583)
Date of Event 03/07/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
An event regarding bone cement implantation syndrome (bcis) involving simplex cement mix was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate units were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that during revision surgery, the patient's blood pressure dropped.The surgery was completed and the patient closed.Patient died post-operatively outside of the o.R.That same day.The exact cause of the event could not be determined because insufficient information was provided.Further information such as the operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.H3 other text : not returned.
 
Event or Problem Description
This pi is for the patient death.It was reported that the patient's left knee was revised due to femoral periprosthetic fracture.The patient's knee construct was revised to a distal femoral replacement.During revision, patient's blood pressure dropped.The surgery was completed and the patient closed.Patient died post-operatively outside of the o.R.(it was not reported to the rep where the patient was at time of death).

Brand Name
SIMPLEX P FULL DOSE 1 PACK
Common Device Name
BONE CEMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19037631
Report Number0002249697-2024-00545
Device Sequence Number8187587
Product Code LOD
UDI-Device Identifier07613327128444
UDI-Public07613327128444
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K062553
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number6191-1-001
Device Lot NumberRKD133
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2024
Initial Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale
Patient Weight89 KG